Alert archive / Oregon / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 24, 2013, 2:49 PM PDT for Siskiyou County, California; 7 counties in Oregon. It took effect at Aug 24, 2013, 5:00 PM PDT. It was in force for 28 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2013, 2:49 PM PDT (21:49 UTC)
- In effect from
- Aug 24, 2013, 5:00 PM PDT
- Expired
- Aug 25, 2013, 8:52 PM PDT
- In force
- 28 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 73 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 12:00 PM PDT | HEAVY RAIN 0.57 | Ashland, OR | HEAVY RAIN DURATION 24 HOURS |
| Aug 25, 3:02 PM PDT | HEAVY RAIN 0.42 | 2 Se Ashland, OR | HEAVY RAIN DURATION 15 HOURS OBSERVER LOCATION 1M S ASHLAND; WEISINGER WINERY (WORK) |
| Aug 25, 3:40 PM PDT | HEAVY RAIN 0.19 | 2 Wsw Obrien, OR | HEAVY RAIN DURATION 12 HOURS OBSERVER LOCATION 1.6 MILES FROM HWY 199 IN O BRIEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WWUS86 KMFR 242149 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PDT SAT AUG 24 2013 .SOUTHWEST FLOW ALOFT IS BRINGING ABUNDANT MOISTURE IN OVER THE AREA AND A STRONG SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION LATE TONIGHT AND SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM IN THE MOUNTAINS THIS AFTERNOON AND CONTINUE TONIGHT. SOME OF THESE STORMS WILL DRIFT OUT OVER THE VALLEYS OVERNIGHT. THERE MAY BE A DECREASE IN THE ACTIVITY SUNDAY MORNING...BUT INSTABILITY WILL LEAD TO INCREASING THUNDERSTORMS AGAIN SUNDAY AFTERNOON THROUGH EVENING...ESPECIALLY FROM THE CASCADES EASTWARD. ORZ623-624-251300- /O.UPG.KMFR.FW.A.0010.130825T1800Z-130826T0600Z/ /O.NEW.KMFR.FW.W.0014.130825T0000Z-130826T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- 249 PM PDT SAT AUG 24 2013 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT SUNDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623 AND 624... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 623. * THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS. * TIMING...THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH SUNDAY EVENING...HOWEVER THE GREATEST ACTIVITY IS EXPECTED SUNDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...THE STORMS WILL BE WET...ESPECIALLY SUNDAY. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ625-251300- /O.NEW.KMFR.FW.W.0014.130825T0000Z-130826T0600Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 249 PM PDT SAT AUG 24 2013 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT SUNDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. * AFFECTED AREA: FIRE WEATHER ZONE 625. * THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS. * TIMING...THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH SUNDAY EVENING...HOWEVER THE GREATEST ACTIVITY IS EXPECTED SUNDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...THE STORMS WILL BE WET...ESPECIALLY SUNDAY. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280-281-284-ORZ621-251300- /O.NEW.KMFR.FW.W.0014.130825T0000Z-130826T0000Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-SISKIYOU MOUNTAINS- 249 PM PDT SAT AUG 24 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT SUNDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281... 284 AND 621... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT SUNDAY. * AFFECTED AREA: FIRE WEATHER ZONES 281...284...621 AND 280. * THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS. * TIMING...THUNDERSTORMS WILL DEVELOP THIS EVENING AND CONTINUE INTO SUNDAY. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...THE STORMS WILL BE WET...ESPECIALLY SUNDAY. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ620-622-251300- /O.NEW.KMFR.FW.W.0014.130825T0600Z-130826T0000Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- EASTERN ROGUE VALLEY- 249 PM PDT SAT AUG 24 2013 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 620 AND 622... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY. * AFFECTED AREA: FIRE WEATHER ZONES 622 AND 620. * THUNDERSTORMS...SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS THROUGH SUNDAY MORNING. THERE WILL BE CONSIDERABLE SHOWER ACTIVITY LATER SUNDAY MORNING THROUGH AFTERNOON BUT THUNDERSTORMS WILL BECOME MORE ISOLATED. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE WITH THE STORMS. * RAINFALL...THE STORMS WILL BE WET...AND A WETTING RAIN IS POSSIBLE OVER MUCH OF THE AREA SUNDAY AS SHOWERS BECOME DOMINANT. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WRIGHT VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
778 WWUS86 KMFR 251130 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 430 AM PDT SUN AUG 25 2013 ORZ623>625-252300- /O.CON.KMFR.FW.W.0014.000000T0000Z-130826T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 430 AM PDT SUN AUG 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623...624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 623...624 AND 625. * THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS. * TIMING...THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH THIS EVENING...HOWEVER THE GREATEST ACTIVITY IS EXPECTED LATE THIS MORNING INTO EARLY THIS EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...THE STORMS WILL BE MAINLY WET...ESPECIALLY NEAR THE CASCADES. THE CHANCE FOR WETTING RAIN WITH STORMS EXTENDS EAST OF THE CASCADES BUT SOME STORMS MAY BE DRIER, ESPECIALLY IN ZONE 625. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280-281-284-ORZ621-252300- /O.CON.KMFR.FW.W.0014.000000T0000Z-130826T0000Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-SISKIYOU MOUNTAINS- 430 AM PDT SUN AUG 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281... 284 AND 621... * AFFECTED AREA: FIRE WEATHER ZONES 280...281...284 AND 621. * THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS... ESPECIALLY OVER THE MOUNTAINS. * TIMING...SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING INTO THIS AFTERNOON. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...THE STORMS WILL BE MAINLY WET. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ620-622-252300- /O.CON.KMFR.FW.W.0014.000000T0000Z-130826T0000Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- EASTERN ROGUE VALLEY- 430 AM PDT SUN AUG 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 620 AND 622... * AFFECTED AREA: FIRE WEATHER ZONES 622 AND 620. * THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING INTO THIS AFTERNOON...WITH GREATEST ACTIVITY OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE WITH THE STORMS. * RAINFALL...THE STORMS WILL BE WET...AND A WETTING RAIN IS POSSIBLE OVER MUCH OF THE AREA TODAY AS SHOWERS MIX WITH THUNDERSTORMS. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
497 WWUS86 KMFR 252143 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT SUN AUG 25 2013 ORZ623>625-260600- /O.CON.KMFR.FW.W.0014.000000T0000Z-130826T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 243 PM PDT SUN AUG 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623...624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 623...624 AND 625. * THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS. * TIMING...THUNDERSTORMS WILL BRIEFLY DIMINISH THIS AFTERNOON AS A THE FIRST BATCH OF STORMS MOVES INTO NORTHERN OREGON. HOWEVER...ANOTHER ROUND OF STORMS IS EXPECTED LATER THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...A WETTING RAIN IS LIKELY UNDER MOST STORMS. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280-281-284-ORZ621-260000- /O.CON.KMFR.FW.W.0014.000000T0000Z-130826T0000Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-SISKIYOU MOUNTAINS- 243 PM PDT SUN AUG 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281... 284 AND 621... * AFFECTED AREA: FIRE WEATHER ZONES 280...281...284 AND 621. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND THEN QUICKLY MOVE NORTH OF THE AREA THIS EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...THE STORMS WILL BE WET. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ620-622-260000- /O.CON.KMFR.FW.W.0014.000000T0000Z-130826T0000Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- EASTERN ROGUE VALLEY- 243 PM PDT SUN AUG 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 620 AND 622... * AFFECTED AREA: FIRE WEATHER ZONES 622 AND 620. * THUNDERSTORMS...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND THEN MOVE QUICKLY NORTH OF THE AREA THIS EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE WITH THE STORMS. * RAINFALL...THE STORMS WILL BE WET. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
480 WWUS86 KMFR 260040 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 540 PM PDT SUN AUG 25 2013 ORZ623>625-260600- /O.CON.KMFR.FW.W.0014.000000T0000Z-130826T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 540 PM PDT SUN AUG 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623...624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 623...624 AND 625. * THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS. * TIMING...THUNDERSTORMS WILL BRIEFLY DIMINISH THIS AFTERNOON AS A THE FIRST BATCH OF STORMS MOVES INTO NORTHERN OREGON. HOWEVER...ANOTHER ROUND OF STORMS IS EXPECTED LATER THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE. * RAINFALL...A WETTING RAIN IS LIKELY UNDER MOST STORMS. * IMPACTS...ABUNDANT LIGHTNING ON DRY FUELS MAY PRODUCE NEW FIRE STARTS. OUTFLOW WINDS COULD CAUSE NEW FIRES TO SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
489 WWUS86 KMFR 260352 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 852 PM PDT SUN AUG 25 2013 ORZ623>625-260500- /O.CAN.KMFR.FW.W.0014.000000T0000Z-130826T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 852 PM PDT SUN AUG 25 2013 ...RED FLAG WARNING IS CANCELLED FOR FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623...624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 623...624 AND 625. ISOLATED SHOWERS WITH AN OCCASIONAL BOLT WILL CONTINUE THROUGH MUCH OF THE EVENING...MOSTLY FROM THE MT SHASTA REGION AND ALONG THE CASCADES NORTHWARD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:29 PM PDT, 20 minutes earlier.
Area forecast discussion, Aug 24, 2:29 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PDT SAT AUG 24 2013
.DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS THE TROUGH DEEPENING
NEAR 130W. WEAK INSTABILITY IS DEVELOPING WITH CUMULUS DEVELOPMENT
IN NORTHERN CAL AND ALONG AND EAST OF THE CASCADES. EXPECT A FEW
ISOLATED STORMS TO DEVELOP LATE THIS AFTERNOON INTO EARLY EVENING.
TONIGHT...THERE IS SOME CONCERN FOR ISOLATED THUNDERSTORMS TO
DEVELOP WEST OF THE CASCADES DURING THE OVERNIGHT HOURS. SPC
LIGHTNING PROGS SHOW THE NOCTURNAL POTENTIAL ON THE WEST SIDE AND
ARE MORE SIGNIFICANT COMPARED TO WHAT WE NORMALLY SEE AND WERE
ALREADY GETTING SOME CONVECTION OFFSHORE. THE THINKING IS WERE
GETTING HEATING NOW AND THIS COULD GET TRAPPED AS THE CLOUD COVER
INCREASES TONIGHT GIVING THE INCOMING DYNAMICS SOMETHING TO WORK
WITH.
MODELS CONTINUE TO ADVERTISE A MORE SIGNIFICANT SHORTWAVE ROUNDING
THE BASE OF THE TROUGH TONIGHT AND MOVING THROUGH THE FORECAST AREA
SUNDAY RESULTING IN A HIGHER CHANCE FOR SHOWERS AND THUNDERSTORMS.
THE ATMOSPHERE SHOULD STABILIZE ENOUGH WEST OF THE CASCADES SUNDAY
TO THE POINT WHERE MOST OF THE TIME WE'LL HAVE CONVECTIVE SHOWERS.
HOWEVER WITH THE UPPER TROUGH BECOMING NEGATIVELY TILTED AND
INCOMING DYNAMICS, COULD NOT RULE OUT A SLIGHT CHANCE OF
THUNDERSTORMS. MEANWHILE THUNDERSTORMS ARE LIKELY ALONG THE
CASCADES...SISKIYOUS...PARTS OF THE EAST SIDE (NOTABLY NORTHERN
KLAMATH AND LAKE COUNTIES) AND NORTHERN SISKIYOU COUNTY.
ANOTHER CONCERN...ESPECIALLY WITH BURN SCARS IS PRECIPITATION. THE
EC AND GFS CONTINUE TO BE BULLISH WITH QPF AMOUNTS ALONG THE
CASCADES...WESTERN SISKIYOU COUNTY AND PARTS OF THE WEST SIDE. PWAT
CONTINUE TO REMAIN ABOVE NORMAL FOR THIS EVENT. THEREFORE CONFIDENCE
IS HIGHER THAT SOME AREAS COULD GET DECENT RAINFALL. QPF VALUES OF
0.25-0.50 OF AN INCH OR MORE ARE POSSIBLE ALONG THE
CASCADES...SISKIYOUS AND SURROUNDING FOOTHILLS AND 0.10-0.20 OF AN
INCH WEST OF THE CASCADES...PARTICULARLY IN AREAS OF HEAVIER
SHOWERS. GUSTY WINDS ARE ALSO LIKELY EAST OF THE
CASCADES...ESPECIALLY OVER THE HIGHER TERRAIN SUNDAY AFTERNOON AND
EVENING.
THE ABOVE MENTIONED UPPER TROUGH MOVES NORTH SUNDAY EVENING AND
ACTIVITY SHOULD BEGIN TO DECREASE FROM SOUTH TO NORTH AS THE
ATMOSPHERE BECOMES STABLE.
THE LONGWAVE TROUGH FOR MOST OF NEXT WEEK SHOULD REMAIN OFFSHORE
WITH A SOUTHWEST FLOW ALOFT. A COUPLE OF WEAK FRONTS WILL BRUSH BY
OVER THE NORTHWEST PART OF THE FORECAST AREA KEEPING AT LEAST A
SLIGHT CHANCE OF RAIN. ELSEWHERE IT SHOULD BE DRY WITH NEAR NORMAL
TEMPERATURES. OF NOTE THE EC AND GFS BEGINS TO DIVERGE FRIDAY INTO
NEXT WEEKEND. THE EC HAS AN UPPER TROUGH MOVING INTO NORTHERN CAL
FRIDAY NIGHT INTO SATURDAY FOLLOWED BY A WEST TO NORTHWEST FLOW. ON
THE FLIP SIDE THE GFS KEEPS THE TROUGH OFFSHORE...SLOWLY MOVES EAST
TOWARDS THE OREGON COAST AND EVOLVING INTO AND UPPER LOW. GIVEN THE
UNCERTAINTY DID NOT MAKE ANY CHANGES IN THE EXTENDED. -PETRUCELLI
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE FOR THE NEXT
FEW HOURS ALONG THE COAST. HOWEVER THERE IS A CHANCE THIS COULD BE
DELAYED FOR A FEW HOURS DUE TO WEAK INSTABILITY MOVING UP FROM THE
SOUTH. THE LAMP GUIDANCE SHOWS VFR CONDITIONS LASTING UNTIL AROUND
6Z BEFORE LOWERING TO MVFR AND LOCAL IFR. THE WEAK INSTABILITY
COULD DELAY OR EVEN PREVENT MVFR CONDITIONS FROM DEVELOPING AT
ROSEBURG. KRBG TAF MAY NEED TO BE ADJUSTED IF THIS TREND
CONTINUES. ELSEWHERE VFR CONDITIONS WILL CONTINUE INTO
SUNDAY...HOWEVER THERE IS A CHANCE FOR BRIEF MVFR CIGS AND REDUCED
VISIBILITY IN SHOWERS AND THUNDERSTORMS LATE TONIGHT INTO SUNDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT SUNDAY ABOVE 500 FEET FOR FOR
ORZ027-030-031.
RED FLAG WARNING UNTIL 11 PM PDT SUNDAY FOR ORZ025-029.
RED FLAG WARNING UNTIL 5 PM PDT SUNDAY ABOVE 500 FEET FOR FOR
ORZ024.
RED FLAG WARNING UNTIL 11 PM PDT SUNDAY ABOVE 500 FEET FOR FOR
ORZ026-028.
CA...RED FLAG WARNING UNTIL 5 PM PDT SUNDAY FOR CAZ080-081-083-084.
PACIFIC COASTAL WATERS...NONE.Nearby
Red Flag Warnings in Oregon, 2013Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.